Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 87, NWS Raleigh, NC

May 12, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 12, 2016, 5:00 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2016, 5:00 PM EDT (21:00 UTC)
Expired
May 12, 2016, 5:45 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 150 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 5:10 PM EDTHAIL 14 W New Hope, NCHAIL UP TO QUARTER SIZE.
May 12, 5:19 PM EDTHAIL 1.754 Wsw Martha, NCUP TO GOLF BALL SIZE HAIL REPORTED ON SOCIAL MEDIA. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

640 
WUUS52 KRAH 122100
SVRRAH
NCC057-123-151-167-122145-
/O.NEW.KRAH.SV.W.0087.160512T2100Z-160512T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 545 PM EDT

* AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BADIN LAKE...
  MOVING NORTHEAST AT 5 TO 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALBEMARLE...BADIN LAKE...BADIN...DENTON...NEW LONDON...FISH TALES
  MARINA...MARTHA...NEWSOM...MORROW MOUNTAIN STATE PARK AND PINEHAVEN
  MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3551 8018 3552 8018 3553 8020 3555 8020
      3555 8021 3558 8021 3562 8025 3568 8006
      3561 7992 3551 7995 3539 8000 3535 8015
      3543 8025
TIME...MOT...LOC 2100Z 217DEG 6KT 3543 8015 

HAIL...0.88IN
WIND...60MPH
 
$$

VINCENT
3 follow-up statements
508 
WWUS52 KRAH 122109
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT THU MAY 12 2016

NCC167-122118-
/O.CAN.KRAH.SV.W.0087.000000T0000Z-160512T2145Z/
STANLY NC-
509 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STANLY COUNTY IS
CANCELLED...
    
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF STANLY
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3562 8025 3568 8006 3561 7992 3550 7996
      3547 8000 3546 8004 3547 8007 3546 8011
      3547 8014 3547 8016 3549 8018 3552 8018
      3553 8020 3555 8020 3555 8021 3558 8021
TIME...MOT...LOC 2108Z 195DEG 6KT 3556 8010 

$$

NCC057-123-151-122145-
/O.CON.KRAH.SV.W.0087.000000T0000Z-160512T2145Z/
RANDOLPH NC-MONTGOMERY NC-DAVIDSON NC-
509 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN RANDOLPH...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN
DAVIDSON COUNTIES...

AT 508 PM EDT...A NEWLY DEVELOPED SEVERE THUNDERSTORM WAS LOCATED 7
MILES NORTH OF BADIN LAKE...MOVING NORTH AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BADIN LAKE...DENTON...NEWSOM...PINEHAVEN MARINA...FISH TALES MARINA...
ELDORADO...WHIP-O-WILL CAMPGROUND...MARTHA...HIGH ROCK AND HIGH ROCK
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3562 8025 3568 8006 3561 7992 3550 7996
      3547 8000 3546 8004 3547 8007 3546 8011
      3547 8014 3547 8016 3549 8018 3552 8018
      3553 8020 3555 8020 3555 8021 3558 8021
TIME...MOT...LOC 2108Z 195DEG 6KT 3556 8010 

HAIL...0.88IN
WIND...60MPH
 
$$

VINCENT
063 
WWUS52 KRAH 122116
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU MAY 12 2016

NCC057-123-151-122145-
/O.CON.KRAH.SV.W.0087.000000T0000Z-160512T2145Z/
RANDOLPH NC-MONTGOMERY NC-DAVIDSON NC-
516 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN RANDOLPH...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN
DAVIDSON COUNTIES...

AT 515 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BADIN LAKE...MOVING NORTH AT 5 MPH. QUARTER SIZE HAIL WAS REPORTED
WITH THIS STORM AT THE INTERSECTION OF HIGHWAY 49 AND HIGHWAY 109
IN DAVIDSON COUNTY AT 510 PM.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BADIN LAKE...DENTON...NEWSOM...PINEHAVEN MARINA...FISH TALES MARINA...
ELDORADO...WHIP-O-WILL CAMPGROUND...MARTHA...HIGH ROCK AND HIGH ROCK
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3562 8025 3568 8006 3561 7992 3550 7996
      3547 8000 3546 8004 3547 8007 3546 8011
      3547 8014 3547 8016 3549 8018 3552 8018
      3553 8020 3555 8020 3555 8021 3558 8021
TIME...MOT...LOC 2115Z 194DEG 5KT 3558 8008 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT
344 
WWUS52 KRAH 122134
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT THU MAY 12 2016

NCC123-122140-
/O.CAN.KRAH.SV.W.0087.000000T0000Z-160512T2145Z/
MONTGOMERY NC-
534 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED NORTH
OF MONTGOMERY COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3568 8006 3562 7994 3551 7999 3552 8006
      3554 8010 3558 8013 3565 8016
TIME...MOT...LOC 2130Z 191DEG 11KT 3563 8007 

$$

NCC057-151-122145-
/O.CON.KRAH.SV.W.0087.000000T0000Z-160512T2145Z/
RANDOLPH NC-DAVIDSON NC-
534 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN RANDOLPH AND SOUTHEASTERN DAVIDSON COUNTIES...

AT 530 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
BADIN LAKE...MOVING NORTH AT 10 MPH.

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR THIS STORM...
IN EFFECT UNTIL 615 PM FOR RANDOLPH AND DAVIDSON COUNTIES.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED AND HISTORY OF PRODUCING QUARTER SIZE HAIL
         IN SOUTHERN DAVIDSON COUNTY.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DENTON AND MARTHA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3568 8006 3562 7994 3551 7999 3552 8006
      3554 8010 3558 8013 3565 8016
TIME...MOT...LOC 2130Z 191DEG 11KT 3563 8007 

HAIL...1.00IN
WIND...60MPH
 
$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:20 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, May 12, 3:20 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
320 PM EDT Thu May 12 2016

.SYNOPSIS...
A stationary front draped across south-central NC early this
afternoon will retreat north into southern VA by this evening.
A cold front will approach from the west, then cross the Mid
Atlantic region on Friday, followed by a secondary cold front on
Saturday, and cooler high pressure on Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 250 PM Thursday...

Strong destabilization has occurred on the southern and western sides
of the retreating stratus/front given dewpoints in the mid/upper 60s
and ample low-level moisture in general (925mb dewpoints > 15C),and
MLCAPE is as high as 2000 J/KG from the southern Piedmont to
southern Coastal Plain.  Like yesterday, convergence near the front
and differential heating appear to be the most evident triggers for
convection, with some weak perturbations upstream over eastern TN
possibly to have some influence later this afternoon. Weak ridging
aloft will keep deep layer shear weaker than past days (only 20kt
from 0-6km at KGSO this morning), though the front and/or
perturbations aloft may locally enhance the shear to 25-30kt,
supporting some loosely organized clusters of storms. Strong DCAPE
up to 1000 J/KG will enhance the threat of downburst. Locally heavy
rainfall may also be more of an issue today within these slower
moving clusters.

While convective coverage will wane after sunset, a the onset of 40-
60m height falls from the west and modest moisture transport, along
with a few ripples in increasingly southwesterly flow aloft may
support isolated showers overnight.  The HRRR indicates an uptick in
showers after 08z...mainly west of US 1.  Otherwise, lows will be
mild in the mid and upper 60s with a southerly wind.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 250 PM Thursday...

The threat of showers will increase from west to east Friday morning
as an upper trough, with 40-60m height falls, and the attendant cold
front cross the area.  widespread cloud cover and the early arrival
of the front (into the western Piedmont by 12-15z), will favor the
redevelopment of deeper convection further east over the eastern
Piedmont and Coastal Plain Friday afternoon.  Hi-res WRF guidance
suggests limited shower activity on the front until it reaches US 1,
but given the aforementioned heights falls, expect scattered showers
will be possible, becoming more numerous Friday afternoon.  The
threat of severe weather will be limited to the Coastal Plain, where
diurnal heating will have to offset weak mid-level lapse rates and
only 30kt of mid-level flow.

The cold front should push east of I-95 by mid-afternoon, ushering
drier and more stable air for Friday evening.  Likely POPs will
trend quickly down to slight by 00Z, with refreshing overnight lows
in the low/mid 50s under clearing skies.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 315 PM Thursday...

Sat/Sat night: The deepest moisture will have been pushed well to
our SE by Sat, along with the primary cold front, which should be
largely washed out by this time. The secondary stronger cold front,
driven by a strong wave swinging through the Great Lakes / OH Valley
into the Northeast, will move into the southern Appalachians by
midday Sat, and models shows this front dropping SE through the area
during the late afternoon through late evening hours. PW does
recover a bit ahead of this front but isn't nearly as high as on
Fri, and any surface CAPE is expected to be just a few hundred J/kg
confined to the Ern sections. Will keep an isolated pop at most over
the Ern CWA Sat afternoon. Forecast thicknesses ahead of the
secondary front are close to normal, supporting highs of 78-85 with
generally mostly sunny skies and gusty winds in the afternoon,
resulting from the increased MSLP gradient. Much cooler air rushes
in behind the front Sat night, with thicknesses dropping to 40+ m
below normal by Sun morning. Cool lows of 46-54.

Sun through Wed: Fair, dry, and cool weather is expected Sun/Mon as
the cold mid level vortex over southern Quebec and the St. Lawrence
Valley keeps a fast and stable WNW mid level flow over NC, with high
pressure passing overhead at the surface. Expect below normal temps
with highs in the upper 60s to mid 70s and low humidities. Lows
should be in the upper 40s to lower 50s Sun night, rising to the mid
to upper 50s Mon night, as the surface high starts to shift off the
mid-Atlantic coast. The development of a weak coastal front along
the coastal Carolinas Mon night as well as the attempted push of the
front back northward as a warm front will cause an increase in both
moisture and temps as we begin to get back into the warm sector. The
most recent ECMWF run has retreated from its previous solutions
favoring a lingering cool stable pool over the Piedmont on Tue, and
instead has moved closer to the GFS's more progressive warm front,
although still slower. Will hold onto below normal temps in the
northwest CWA while bringing the warm sector into the southeast CWA
on Tue, yielding highs from 72 to 81. Once the front shifts to our
north and northwest, it is expected to hold from the mid-Atlantic
across the OH Valley into the lower Miss Valley Wed/Thu, keeping a
warm moist and conditionally unstable air mass over NC. Will
maintain a good chance of showers and storms through midweek, with
temps near normal, as the slightly above normal thicknesses are
moderated by considerable cloudiness. -gih

&&

.AVIATION /18Z THURSDAY THROUGH tuesday/...
As of 155 PM Thursday...

A cold front draped west to east across southern NC will begin to
lift northward this afternoon and evening, with scattered storms
expected to develop along and south of the front.  Meanwhile,
stratus over the Piedmont and northern Coastal Plain is finally
scattering from southwest to northeast.  MVFR conditions at KRDU
should become VFR by 19-20z, while MVFR holds on longer at KRWI.
Storms will generally move east-northeast this afternoon, with many
TAF sites having a decent chance of TSRA at least in the vicinity of
the terminal.

Tonight- most of the storms will die off after sunset and a light
south wind will prevail.  A few showers are possible after between
roughly 09z and 13z from KINT to KRDU, while a cold front approaches
from the west.  More substantial showers and storms will be possible
with the cold front, most likely after 15z from KRDU eastward.

Outlook: The passage of the cold front Friday afternoon will usher
in drier air and generally VFR conditions into early next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...22
NEAR TERM...22
SHORT TERM...22
LONG TERM...Hartfield
AVIATION...22
Hazardous weather outlook, May 12, 3:23 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT THU MAY 12 2016

NCZ021>023-038>040-042-073>078-083>086-088-089-131930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
323 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...A FEW POSSIBLY WITH DAMAGING WIND GUSTS
AND HAIL AROUND ONE INCH IN DIAMETER...ARE EXPECTED THIS
AFTERNOON. SOME SLOW MOVING STORMS MAY CAUSE LOCALIZED MINOR
FLOODING IN MAINLY URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-024>028-041-043-131930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-WILSON-
323 PM EDT THU MAY 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 12, 3:04 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             2 W DORTCHES            36.01N 77.89W
05/11/2016  E1.00 INCH       NASH               NC   PUBLIC

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, May 12, 3:27 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT THU MAY 12 2016

NCZ089-122015-
SAMPSON NC-
327 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN SAMPSON
COUNTY UNTIL 415 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF HARRELLS...OR 12 MILES
SOUTH OF CLINTON. THIS STORM WAS NEARLY STATIONARY

PEA SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

ADDITIONALSTRONG THUNDERSTORMS WILL DEVELOP OVER SOUTHERN SAMPSON
COUNTYTHROUGH 415 PM EDT.

LOCATIONS IMPACTED INCLUDE...
HARRELLS...GARLAND AND IVANHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREUQENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3458 7826 3461 7831 3462 7831 3463 7832
      3464 7831 3467 7832 3469 7836 3473 7838
      3473 7839 3475 7839 3485 7849 3489 7852
      3490 7816 3486 7816 3474 7820 3471 7811
      3468 7816 3456 7825
TIME...MOT...LOC 1925Z 264DEG 3KT 3483 7835

VINCENT
Special weather statement, May 12, 4:09 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EDT THU MAY 12 2016

NCZ073-083-122100-
ANSON NC-STANLY NC-
409 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN ANSON
AND STANLY COUNTIES UNTIL 500 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF PLYLER...OR 10 MILES SOUTHWEST OF
ALBEMARLE. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...LOCUST...NORWOOD...OAKBORO...STANFIELD...MORROW MOUNTAIN STATE
PARK AND LAKE TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREUQENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3530 8041 3538 8022 3538 8006 3536 8006
      3526 8010 3518 8005 3514 8008 3513 8007
      3514 8028 3520 8028 3520 8030 3518 8031
      3517 8035 3518 8037 3516 8044
TIME...MOT...LOC 2008Z 244DEG 4KT 3523 8026

VINCENT
Special weather statement, May 12, 4:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT THU MAY 12 2016

NCZ083-122130-
ANSON NC-
441 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN ANSON
COUNTY UNTIL 530 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STURDIVANTS...OR 12 MILES SOUTHEAST OF
MONROE...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WADESBORO...POLKTON...PEACHLAND AND WHITE STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

FREUQENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3502 8030 3506 8009 3481 8003 3481 8032
TIME...MOT...LOC 2040Z 244DEG 9KT 3488 8037

VINCENT
Special weather statement, May 12, 4:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT THU MAY 12 2016

NCZ038-039-073-074-122130-
RANDOLPH NC-DAVIDSON NC-STANLY NC-MONTGOMERY NC-
444 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
RANDOLPH...SOUTHEASTERN DAVIDSON...NORTHEASTERN STANLY AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BADIN LAKE...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BADIN LAKE...BADIN...DENTON...NEW LONDON...NEWSOM...MORROW MOUNTAIN STATE
PARK...PINEHAVEN MARINA...FISH TALES MARINA...ELDORADO AND WHIP-O-WILL
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 45
MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

IF ON OR NEAR BADIN LAKE...GET OUT OF THE WATER IMMEDIATELY AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3551 8020 3551 8018 3552 8018 3552 8019
      3556 8020 3564 8014 3566 8011 3555 7990
      3533 8008 3538 8015 3546 8024
TIME...MOT...LOC 2043Z 204DEG 7KT 3544 8014

VINCENT
Special weather statement, May 12, 4:55 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT THU MAY 12 2016

NCZ038-122145-
DAVIDSON NC-
455 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DAVIDSON COUNTY
UNTIL 545 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SPENCER...OR NEAR SALISBURY...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...LEXINGTON...THOMASVILLE...LINWOOD...HIGH ROCK LAKE...HIGH
ROCK...GORDONTOWN...HIGH ROCK BOAT DOCK MARINA...ARCADIA AND HIGH ROCK
LAKE MARINA & CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE IMMEDIATELY. REMEMBER...LIGHTNING CAN STRIKE OUT
TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3585 8042 3585 8039 3588 8040 3589 8037
      3598 8039 3600 8032 3600 8022 3603 8021
      3603 8017 3601 8004 3563 8006 3566 8012
      3555 8020 3561 8024 3568 8033 3572 8033
      3572 8041 3575 8046 3577 8045 3578 8047
TIME...MOT...LOC 2054Z 218DEG 17KT 3571 8040

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 3:42 AM EDTSpecial Weather StatementRAHAnson78 min
May 12, 4:55 AM EDTSpecial Weather StatementRAHMontgomery65 min
May 12, 1:46 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland59 min
May 12, 1:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke50 min
May 12, 2:27 PM EDTSpecial Weather StatementRAHHoke48 min
May 12, 2:31 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke119 min
May 12, 2:41 PM EDTSpecial Weather StatementRAHScotland49 min
May 12, 2:54 PM EDTSpecial Weather StatementRAHCumberland51 min
May 12, 3:27 PM EDTSpecial Weather StatementRAHBladen48 min
May 12, 4:09 PM EDTSpecial Weather StatementRAHStanly51 min
May 12, 4:41 PM EDTSpecial Weather StatementRAHAnson49 min
May 12, 4:44 PM EDTSpecial Weather StatementRAHMontgomery46 min
May 12, 4:55 PM EDTSpecial Weather StatementRAHDavidson50 min
May 12, 5:15 PM EDTSpecial Weather StatementRAHMoore45 min
May 12, 5:24 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph51 min
May 12, 5:27 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph34 min
May 12, 5:43 PM EDTSpecial Weather StatementRAHForsyth62 min
May 12, 5:58 PM EDTSevere Thunderstorm WarningRAHForsyth47 min
May 12, 6:08 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth2 hr
May 12, 6:38 PM EDTSevere Thunderstorm WarningRAHGuilford37 min
May 12, 6:44 PM EDTSpecial Weather StatementRAHDavidson61 min
May 12, 6:46 PM EDTSpecial Weather StatementRAHLee29 min
May 12, 6:57 PM EDTSpecial Weather StatementRAHAlamance33 min
May 12, 7:04 PM EDTSpecial Weather StatementRAHAlamance26 min
May 12, 7:07 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford53 min
May 12, 7:18 PM EDTSpecial Weather StatementRAHWayne27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.